This entire article is available online in PDF format.

Bupropion-Associated Withdrawal Symptoms:A Case Report

Timothy R. Berigan, D.D.S., M.D., and Jeffrey S. Harazin, M.D.


Withdrawal symptoms associated with the cessation of therapy have been widely described for most antidepressants. The authors report irritable mood, anxiety, sleeplessness, headache, and generalized aches and pains associated with the abrupt discontinuation of bupropion treatment in a 32-year-old man being treated for nicotine dependence. The authors recommend a slow taper for antidepressant discontinuation, along with vigilance for withdrawal symptoms and educating patients to the benefits of compliance.

(Primary Care Companion J Clin Psychiatry 1999;1:50-51)


Received Feb. 10, 1999; accepted March 11, 1999. From the Division Mental Health 82D, U.S. Army Medical Command, Fort Bragg, N.C.

Conclusions and opinions expressed are those of the authors and do not necessarily reflect the position or policy of the U.S. Government, Department of Defense, Department of the Army, U.S. Army Medical Command, Department of Veteran's Affairs, or the 82D Airborne Division.

Reprint requests to: Timothy R. Berigan, D.D.S., M.D., 50 Bassett St., Fort Bragg, NC 28307.